본문 바로가기
KERD
논문KCI 등재

Low-dose Quetiapine-induced Syndrome of Inappropriate Antidiuretic Hormone in a Patient with Traumatic Brain Syndrome

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is characterized by hyponatremia, low serum osmolality, and clinical euvolemia in the absence of diuretic medication. And the causes of SIADH are various, antipsychotic agents and traumatic brain injury (TBI) are well known. Quetiapine is often chosen to manage the maladaptive behavior of patients with post-TBI. Although a previous study reported that quetiapine doses ranging from 25 to 300 mg were effective and tolerable, the symptoms of the patient might be aggravated. The symptoms of TBI such as nausea, malaise, headache, lethargy, and mild cognitive deficits are similar to those of SIADH. So the differentiation between SIADH and TBI may be difficult. This paper reports a case of SIADH in a patient with a TBI after using a small dose of 25 to 50 mg quetiapine.

Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is characterized by hyponatremia, low serum osmolality, and clinical euvolemia in the absence of diuretic medication. And the causes of SIADH are various, antipsychotic agents and traumatic brain injury (TBI) are well known. Quetiapine is often chosen to manage the maladaptive behavior of patients with post-TBI. Although a previous study reported that quetiapine doses ranging from 25 to 300 mg were effective and tolerable, the symptoms of the patient might be aggravated. The symptoms of TBI such as nausea, malaise, headache, lethargy, and mild cognitive deficits are similar to those of SIADH. So the differentiation between SIADH and TBI may be difficult. This paper reports a case of SIADH in a patient with a TBI after using a small dose of 25 to 50 mg quetiapine.

참고문헌 (14)

  1. Ellison DH, "The syndrome of inappropriate antidiuresis", N Engl J Med, 356, pp.2064~2072 (2007)
  2. Mannesse CK, "Hyponatremia as an adverse drug reaction of antipsychotic drugs : a case-control study in VigiBase", Drug Saf, 33, pp.569~578 (2010)
  3. Kim E, "A pilot study of quetiapine treatment of aggression due to traumatic brain injury", J Neuropsychiatry Clin Neurosci, 18, pp.547~549 (2006)
  4. Corson AH, "A retrospective analysis of quetiapine in the treatment of pervasive developmental disorders", J Clin Psychiatry, 65, pp.1531~1536 (2004)
  5. Mokhtari M, "Effect of memantine on serum levels of neuron-specific enolase and on the Glasgow Coma Scale in patients with moderate traumatic brain injury", J Clin Pharmacol, 58, pp.42~47 (2018)
  6. Bartter FC, "The syndrome of inappropriate secretion of antidiuretic hormone", Am J Med, 42, pp.790~806 (1967)
  7. Chang CH, "Recurrent hyponatremia after traumatic brain injury", Am J Med Sci, 335, pp.390~393 (2008)
  8. Agha A, "The natural history of post-traumatic neurohypophysial dysfunction", Eur J Endocrinol, 152, pp.371~377 (2005)
  9. Agha A, "Post-traumatic hyponatraemia due to acute hypopituitarism", QJM, 98, pp.463~464 (2005)
  10. Wong LL, "Systemic diseases associated with disorders of water homeostasis", Endocrinol Metab Clin North Am, 31, pp.121~140 (2002)
  11. Meulendijks D, "Antipsychotic-induced hyponatraemia : a systematic review of the published evidence", Drug Saf, 33, pp.101~114 (2010)
  12. Ramos-Levi AM, "Drug-induced hyponatremia : an updated review", Minerva Endocrinol, 39, pp.1~12 (2014)
  13. Spasovski G, "Clinical practice guideline on diagnosis and treatment of hyponatraemia", Nephrol Dial Transplant, 29(Suppl 2), pp.i1~i39 (2014)
  14. Atalay A, "A challenging case of syndrome of inappropriate secretion of antidiuretic hormone in an elderly patient secondary to quetiapine", South Med J, 100, pp.832~833 (2007)

관련 논문AI추천

이 간행물의 다른 논문 (19건)